Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2013, 9:15 PM CDT for Crawford County, Sac County, Iowa. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2013, 9:15 PM CDT (02:15 UTC)
- Expired
- Apr 9, 2013, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IA, Sac County, IA
The radar
The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 9:20 PM CDT | HAIL 2 | 2 S Charter Oak, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 469 m²/s²
- 0-3 km storm-relative helicity
- 702 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
245
WUUS53 KDMX 100215
SVRDMX
IAC047-161-100245-
/O.NEW.KDMX.SV.W.0009.130410T0215Z-130410T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT TUE APR 9 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
NORTHWESTERN SAC COUNTY IN WEST CENTRAL IOWA...
* UNTIL 945 PM CDT
* AT 911 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
UTE...AND MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARTER OAK...RICKETTS...SCHLESWIG AND SCHALLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4221 9567 4222 9538 4230 9533 4247 9533
4248 9539 4256 9540 4257 9511 4186 9564
4188 9568
TIME...MOT...LOC 0215Z 207DEG 58KT 4200 9567
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
158
WWUS53 KDMX 100237
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
937 PM CDT TUE APR 9 2013
IAC047-100246-
/O.CAN.KDMX.SV.W.0009.000000T0000Z-130410T0245Z/
CRAWFORD IA-
937 PM CDT TUE APR 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4257 9512 4256 9512 4229 9532 4229 9534
4230 9533 4247 9533 4248 9539 4255 9540
4256 9539
TIME...MOT...LOC 0236Z 207DEG 58KT 4230 9546
$$
IAC161-100245-
/O.CON.KDMX.SV.W.0009.000000T0000Z-130410T0245Z/
SAC IA-
937 PM CDT TUE APR 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SAC COUNTY UNTIL 945 PM CDT...
AT 935 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IDA
GROVE...AND MOVING NORTHEAST AT 65 MPH. THE STORM HAS A HISTORY OF
PRODUCING LARGE HAIL...BUT IT WAS SHOWING SIGNS OF WEAKENING.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SCHALLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4257 9512 4256 9512 4229 9532 4229 9534
4230 9533 4247 9533 4248 9539 4255 9540
4256 9539
TIME...MOT...LOC 0236Z 207DEG 58KT 4230 9546
HAIL...1.00IN
WIND...60MPH
$$490
WWUS53 KDMX 100248
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
948 PM CDT TUE APR 9 2013
IAC161-100258-
/O.EXP.KDMX.SV.W.0009.000000T0000Z-130410T0245Z/
SAC IA-
948 PM CDT TUE APR 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAC COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4257 9512 4256 9512 4229 9532 4229 9534
4230 9533 4247 9533 4248 9539 4255 9540
4256 9539
TIME...MOT...LOC 0237Z 207DEG 58KT 4231 9545
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:56 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 9, 6:56 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 656 PM CDT TUE APR 9 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 404 PM CDT TUE APR 9 2013 SFC LOW SITUATED OVER OKLAHOMA WITH AN INVERTED TROF AXIS EXTENDING NORTHEASTWARD INTO SOUTH CENTRAL/SOUTHEASTERN IOWA. WEAK BOUNDARY/COLD FRONT DROPPING SOUTHEAST ACROSS THE CWA...WITH LOW CIGS AND LIGHT DRIZZLE/SHOWERS BEHIND IT. NEXT FEW WAVES OF ENERGY LIFTING NORTHEASTWARD FROM THE BASE OF THE TROUGH LATE THIS AFTERNOON INTO TONIGHT. FIRST ONE CURRENTLY RESPONSIBLE FOR AREA OF THUNDERSTORMS ACROSS EASTERN NEBRASKA WHICH COULD CONTINUE TO PROGRESS EASTWARD AND COULD REACH OUR WESTERN CWA BY EARLY EVENING. OTHERWISE STRONGER PUSH OF ENERGY TO LIFT UP TOWARD THE CWA BY LATE THIS EVENING INTO LATE TONIGHT...WITH ANOTHER ROUND SHOWERS/THUNDERSTORMS EXPECTED TO SPREAD ACROSS THE CWA. TEMPERATURES ACROSS THE NORTH ALREADY CLOSE TO FREEZING AND EXPECTED TO DROP A FEW DEGREES OVERNIGHT. WARM LAYER ALOFT REMAINS...SO INCREASINGLY LIKELY CHANCE FOR SOME RAIN CHANGING TO FREEZING RAIN EXPECTED ACROSS NORTHERN CWA AFTER MIDNIGHT. THEREFORE WILL BE ISSUING A WINTER STORM WARNING FOR NORTHERN CWA...WHERE SOME ICE ACCRUAL IS POSSIBLE LATE TONIGHT COMBINED WITH ADDITIONAL WINTRY PRECIPITATION LATER WEDNESDAY. FOR NOW...LOOKS LIKE ICE ACCUMULATIONS OF AROUND A FEW HUNDREDTHS TO POSSIBLY AS MUCH AS A TENTH OF AN INCH OF ICE IS POSSIBLE THROUGH SUNRISE. .LONG TERM.../WEDNESDAY THROUGH TUESDAY/... ISSUED AT 404 PM CDT TUE APR 9 2013 CURRENT SYSTEM WILL REMAIN PROBLEMATIC THE NEXT SEVERAL DAYS. COLDER AIR CONTINUES TO FILTER INTO THE FORECAST AREA WITH TEMPERATURES IN THE MID 30S ALREADY OVER THE NORTHWEST WHILE MID 70S REMAIN OVER THE FAR SOUTH. BOUNDARY WILL CONTINUE TO SINK SOUTH THROUGH THE PERIOD WITH MAINLY AT OR BELOW FREEZING TEMPERATURES WEDNESDAY AND THURSDAY OVER THE NORTH. WARM NOSE ALOFT REMAINS FOR A PERIOD WITH FREEZING RAIN POTENTIAL CONTINUING OVER THE NORTH. CERTAINLY POTENTIAL OVER THE NORTHWEST FOR ONE QUARTER INCH OR MORE ICE POSSIBLE THROUGH NOON WEDNESDAY. PRECIPITATION WILL GRADUALLY TRANSITION TO SLEET OR SNOW AS THE COLD DEPTH INCREASES AND STRENGTHENS BELOW THE WARM NOSE ACROSS THAT REGION AND EVENTUALLY CHANGE TO ALL SNOW AS THE LAST SIGNIFICANT WAVE MOVES THROUGH WEDNESDAY NIGHT AND THURSDAY. FOR THIS REASON...WILL ISSUE A SMALL WINTER STORM WARNING ACROSS THE FAR NORTHWEST FROM MIDNIGHT TONIGHT THROUGH NOON THURSDAY. 3 TO 6 INCHES OF SNOW IS POSSIBLE OVER THE WARNED AREA BY NOON THURSDAY. FARTHER SOUTH...CURRENTLY DO NOT HAVE A BUFFER WINTER STORM WATCH WHICH STILL MAY BE NEEDED. HOWEVER THERMAL PROFILES REMAIN WARM ENOUGH THAT THE WINTRY PRECIPITATION SHOULD HOLD OFF UNTIL A PERIOD OF CHANGE OVER TO SNOW MAINLY ALONG AND NORTHWEST OF A WATERLOO TO DES MOINES TO ATLANTIC LINE. THE SYSTEM FINALLY SHIFTS OUT OF THE AREA THURSDAY NIGHT INTO FRIDAY. COOL ON FRIDAY THEN GRADUAL WARMING INTO THE WEEKEND. ANOTHER SYSTEM WILL APPROACH FOR SATURDAY NIGHT AND SUNDAY WITH THE NEXT CHANCE FOR PRECIPITATION. GENERALLY COOL AND BELOW NORMAL FOR EARLY NEXT WEEK. && .AVIATION...09/00Z ISSUED AT 656 PM CDT TUE APR 9 2013 OUTSIDE OF KOTM WHICH IS STILL VFR...WIDESPREAD IFR CONDITIONS EXIST ACROSS THE STATE ARE ARE EXPECTED TO CONTINUE THROUGH THE PERIOD. KOTM SHOULD BECOME IFR SHORTLY AS WELL. SYSTEM AFFECTING IA WILL CHANGE LITTLE INTO WED WITH STAGNANT WEATHER RESULTING IN OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS. HAVE ONLY TIMED THUNDER AT MOST SITES WITH STORMS JUST CROSSING MO RIVER...BUT OTHER PERIODS OF THUNDER ARE POSSIBLE AS WELL AND WILL BE ADDED ONCE CONFIDENCE IN TIMING AND LOCATION INCREASES. THESE AFOREMENTIONED STORMS WILL LIKELY MISS KOTM...BUT OTHER CHANCES INCREASE WED AFTERNOON WITH LOW PRESSURE PASSING ACROSS MO. && .HYDROLOGY... ISSUED AT 404 PM CDT TUE APR 9 2013 OBSERVED AND FORECAST RAINFALL ARE NOT EXPECTED TO RESULT IN WIDESPREAD SIGNIFICANT FLOOD IMPACTS ACROSS CENTRAL IOWA FOR THE NEXT FEW DAYS. THE THREAT OF FLOODING AND FLASH FLOODING IS NOT PRESENTLY HIGH ENOUGH TO WARRANT A FLOOD WATCH. HIGHER PROBABILITIES OF FLOODING EXIST TO THE EAST OF THE CWA...ACROSS THE DVN AND ARX CWAS. THE FLASH FLOOD THREAT IS MINIMAL OVER THE NEXT 24-48 HRS CENTRAL AND NORTH. SOME SHORT-TERM LOCALIZED MINOR FLOODING...INCLUDING SOME MINOR URBAN FLOODING...MAY OCCUR HOWEVER. COMPARISON OF PRESENT GRIDDED FLASH FLOOD GUIDANCE TO WPC QPF ENSEMBLES YIELDS LOW PROBABILITIES OF REACHING OR EXCEEDING FLASH FLOOD GUIDANCE ACROSS THE NORTHWEST TWO THIRDS OF THE CWA. BEST CHANCE FOR FLASH FLOODING IS OVER THE FAR EAST AND SOUTH AND WILL MATCH SURROUNDING OFFICES WITH A WATCH ACROSS THOSE AREAS. A SLIGHTLY ELEVATED FLASH FLOOD THREAT DOES EXIST IN OUR CWA...HOWEVER...NORTH OF US HWY 18. SOME GROUND FROST STILL EXISTS IN THAT AREA...SO RUNOFF MAY BE HIGHER THERE THAN ELSEWHERE FOR SIMILAR AMOUNTS OF RAINFALL. STILL...THOUGH...THE FLOOD THREAT THERE IS NOT HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH. THE RIVER FLOOD THREAT IS GENERALLY LOW OVER THE NEXT 24-48 HRS. BEST CHANCES FOR QPF ENSEMBLE HYDROGRAPHS SUGGEST THAT ONLY A COUPLE RIVER FORECAST POINTS MAY APPROACH OR REACH FLOOD STAGE. A FEW RIVER FORECAST POINTS MAY APPROACH OR EXCEED BANKFULL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON FOR APPANOOSE-BLACK HAWK-BREMER-BUTLER-DAVIS-DECATUR- GRUNDY-LUCAS-MAHASKA-MONROE-POWESHIEK-RINGGOLD-TAMA-TAYLOR- WAPELLO-WAYNE. WINTER STORM WARNING FROM 1 AM WEDNESDAY TO 1 PM CDT THURSDAY FOR EMMET-KOSSUTH-PALO ALTO-WINNEBAGO. && SHORT TERM...BEERENDS LONG TERM...DONAVON AVIATION...SMALL HYDROLOGY...ZOGG
Hazardous weather outlook, Apr 9, 4:45 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 445 PM CDT TUE APR 9 2013 IAZ007-016-017-023>026-033>037-044>049-057>061-070>074-081>083- 102145- WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC- CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON- WARREN-MARION-ADAMS-UNION-CLARKE- 445 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS TONIGHT WITH THE PRIMARY THREAT BEING HALF DOLLAR SIZED HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GRADUAL CHANGE OVER TO A WINTRY MIX OF PRECIPITATION IS POSSIBLE WEDNESDAY THROUGH THURSDAY. MINOR ICING IS POSSIBLE NORTH OF HIGHWAY 20 WEDNESDAY ALONG WITH SOME SNOW ACCUMULATIONS INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY. IAZ004>006-015-102145- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO- 445 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH THURSDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A LOCALIZED SEVERE STORM IS POSSIBLE WITH QUARTER SIZED HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING REMAINS IN EFFECT THROUGH THURSDAY MORNING FOR A WINTRY MIX OF PRECIPITATION INCLUDING ICING AND SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY. IAZ027-028-038-039-050-062-075-084>086-092>097-102145- BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 445 PM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS TONIGHT. THE PRIMARY THREAT IS HALF DOLLAR SIZED HAIL. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS. THE PROLONGED PRECIPITATION MAY PRODUCE A FEW INCHES OF RAIN IN A FEW LOCATIONS BY LATE WEDNESDAY. ALTHOUGH FLOODING IS NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN DITCHES IS POSSIBLE ALONG WITH LOCALIZED FLASH FLOODING. BY WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING...ACCUMULATIONS OF SNOW OR FREEZING RAIN MAY OCCUR LEADING TO HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Apr 9, 7:54 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG FENTON 43.22N 94.43W
04/09/2013 KOSSUTH IA 911 CALL CENTER
POWER LINE DOWN
&&
JJOHNSONSpecial weather statement, Apr 9, 7:55 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 755 PM CDT TUE APR 9 2013 IAZ004>007-015>017-023>026-033>036-044>047-057>059-070-071-081- 100300- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- ADAMS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AUDUBON...GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD... CORNING 755 PM CDT TUE APR 9 2013 ...STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE FROM EASTERN NEBRASKA OVER AT LEAST THE NORTHEAST HALF OF IOWA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH UP TO QUARTER SIZED HAIL WITH WEAKER ONES ALSO COVERING THE GROUND WITH SMALLER HAIL. THE STRONGER STORMS MAY ALSO PRODUCE DAMAGING WIND AND QUICK BURSTS OF RAINFALL WITH RATES OVER A HALF INCH PER HOUR. SMALL
Special weather statement, Apr 9, 8:00 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 800 PM CDT TUE APR 9 2013 IAZ004>007-015>017-023>026-033>036-044>047-057>059-070-071-081- 100315- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- ADAMS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AUDUBON...GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD... CORNING 800 PM CDT TUE APR 9 2013 ...STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE FROM EASTERN NEBRASKA OVER AT LEAST THE NORTHWEST HALF OF IOWA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH UP TO QUARTER SIZED HAIL WITH WEAKER ONES ALSO COVERING THE GROUND WITH SMALLER HAIL. THE STRONGER STORMS MAY ALSO PRODUCE DAMAGING WIND AND QUICK BURSTS OF RAINFALL WITH RATES OVER A HALF INCH PER HOUR. SMALL
Local storm report, Apr 9, 8:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
811 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND DMG 1 E WHITTEMORE 43.06N 94.40W
04/09/2013 KOSSUTH IA LAW ENFORCEMENT
FARM BARN...OR OUTBUILDING...DESTROYED
&&
JJOHNSONLocal storm report, Apr 9, 8:13 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
813 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 3 N BURT 43.24N 94.22W
04/09/2013 E1.00 INCH KOSSUTH IA LAW ENFORCEMENT
&&
JJOHNSONSpecial weather statement, Apr 9, 9:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 904 PM CDT TUE APR 9 2013 IAZ044-100300- CRAWFORD- 904 PM CDT TUE APR 9 2013 ...STRONG THUNDERSTORM WAS MOVING TOWARDS WESTERN CRAWFORD COUNTY... AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARRISON COUNTY...MOVING NORTHEAST AT 55 MPH. THE STORM WILL MOVE THROUGH WESTERN CRAWFORD COUNTY NEAR CHARTER OAK BY 920 PM. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHARTER OAK...RICKETTS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:03 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 42 min |
| Apr 9, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 43 min |
| Apr 10, 4:09 PM CDT | Winter Weather Advisory | DMX | Bremer, Butler, Calhoun, Carroll, Cerro Gordo, Crawford and 8 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.